PROBABILISTIC DISTANCE CLUSTERING ADJUSTED FOR CLUSTER SIZE


Creative Commons License

Iyigun C., BEN-ISRAEL A.

PROBABILITY IN THE ENGINEERING AND INFORMATIONAL SCIENCES, vol.22, no.4, pp.603-621, 2008 (Peer-Reviewed Journal) identifier identifier

  • Publication Type: Article / Article
  • Volume: 22 Issue: 4
  • Publication Date: 2008
  • Doi Number: 10.1017/s0269964808000351
  • Journal Name: PROBABILITY IN THE ENGINEERING AND INFORMATIONAL SCIENCES
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.603-621

Abstract

The probabilistic distance clustering method of [1] works well if the cluster sizes are approximately equal. We modify that method to deal with clusters of arbitrary size and for problems where the cluster sizes are themselves unknowns that need to be estimated. In the latter case, our method is a viable alternative to the expectation-maximization (EM) method.